Alert archive / Tennessee / Wind Advisories in 2025

Wind Advisory 5, NWS Nashville, TN

March 18, 202538 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 18, 2025, 10:56 AM CDT for 38 counties in Tennessee. It took effect at Mar 19, 2025, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2025, 10:56 AM CDT (15:56 UTC)
In effect from
Mar 19, 2025, 10:00 AM CDT
Expired
Mar 19, 2025, 10:00 PM CDT
In force
12 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2535 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

550 
WWUS74 KOHX 181556
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1056 AM CDT Tue Mar 18 2025

TNZ005>011-023>034-056>066-075-077>080-093>095-190500-
/O.NEW.KOHX.WI.Y.0005.250319T1500Z-250320T0300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Goodlettsville, Smithville, Linden,
Nashville, Clarksville, Waynesboro, Dickson, Spencer,
Hendersonville, La Vergne, Centerville, Pulaski, Jamestown,
Lebanon, Dover, Coalmont, Murfreesboro, Gallatin, Manchester,
Erin, Kingston Springs, Lobelville, South Carthage, Sparta,
Livingston, Hartsville, Shelbyville, Lafayette, Lewisburg,
Brentwood, Woodbury, Ashland City, New Johnsonville, Waverly,
Mount Juliet, Columbia, Clifton, Franklin, Byrdstown, Allardt,
Crossville, Altamont, McEwen, McMinnville, Gainesboro, Hohenwald,
Celina, Carthage, Tennessee Ridge, Gordonsville, Tullahoma,
Lawrenceburg, Smyrna, Cookeville, and Springfield
1056 AM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 10 AM to 10 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

27
2 follow-up statements
349 
WWUS74 KOHX 190348
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1048 PM CDT Tue Mar 18 2025

TNZ005>011-023>034-056>066-075-077>080-093>095-191600-
/O.CON.KOHX.WI.Y.0005.250319T1500Z-250320T0300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Carthage, McEwen, Franklin, Livingston,
Hartsville, Tennessee Ridge, Gordonsville, Kingston Springs,
Dover, Waverly, Gainesboro, Cookeville, Hohenwald, Murfreesboro,
Lobelville, McMinnville, Woodbury, New Johnsonville, Brentwood,
Smyrna, Byrdstown, Ashland City, La Vergne, Centerville, Pulaski,
Springfield, Celina, Mount Juliet, Nashville, Smithville, South
Carthage, Erin, Jamestown, Lafayette, Clarksville, Manchester,
Columbia, Crossville, Spencer, Shelbyville, Tullahoma, Altamont,
Clifton, Sparta, Lawrenceburg, Dickson, Lewisburg, Linden,
Lebanon, Allardt, Gallatin, Waynesboro, Hendersonville, Coalmont,
and Goodlettsville
1048 PM CDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT 
WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...A portion of Middle Tennessee.

* WHEN...From 10 AM to 10 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

13
553 
WWUS74 KOHX 191537
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1037 AM CDT Wed Mar 19 2025

TNZ005>011-023>034-056>066-075-077>080-093>095-200300-
/O.CON.KOHX.WI.Y.0005.000000T0000Z-250320T0300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Goodlettsville, Hartsville, Coalmont,
Clarksville, Sparta, Livingston, Lawrenceburg, La Vergne,
McMinnville, Shelbyville, Tennessee Ridge, Lobelville, Byrdstown,
Hendersonville, Linden, Lewisburg, Nashville, Hohenwald,
Manchester, Spencer, Brentwood, New Johnsonville, Centerville,
Franklin, Pulaski, Celina, Tullahoma, Lebanon, Cookeville,
Murfreesboro, Gordonsville, Carthage, Mount Juliet, Springfield,
Crossville, Woodbury, Ashland City, Gallatin, Kingston Springs,
Altamont, Smithville, Waynesboro, Dover, Allardt, Dickson,
Lafayette, Clifton, Gainesboro, Jamestown, Columbia, South
Carthage, Waverly, Smyrna, McEwen, and Erin
1037 AM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...All of Middle Tennessee.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Clements

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 18, 6:36 AM CDT, 4 hours 20 minutes earlier. Its key messages:

  • Updated at 626 AM CDT Tue Mar 18 2025
  • Area rivers will continue to run high through midweek due to recent heavy rainfall.
  • Medium to high chances for wind gusts above 40 mph Wednesday afternoon and evening, especially west of the Plateau.
  • A low risk for severe storms Wednesday afternoon and evening, generally west of the Plateau.
Area forecast discussion, Mar 18, 6:36 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
636 AM CDT Tue Mar 18 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 626 AM CDT Tue Mar 18 2025

- Area rivers will continue to run high through midweek due to recent
  heavy rainfall.

- Medium to high chances for wind gusts above 40 mph Wednesday
  afternoon and evening, especially west of the Plateau.

- A low risk for severe storms Wednesday afternoon and evening,
  generally west of the Plateau.

&&

.SHORT TERM...
(Tonight through Wednesday Night)
Issued at 1040 PM CDT Mon Mar 17 2025

After a seasonably chilly start to Tuesday in the 30s to lower 40s,
the daytime hours on Tuesday will bring plenty of sunshine with much
warmer temperatures climbing into the 70s. An upper level ridge
will strengthen overhead through the day. At the same time, a
surface ridge axis will slide east, allowing south to southwest winds
to increase. Wind gusts of 20-25mph will develop by afternoon.

Those southerly breezes will be maintained Tuesday night ahead of
the next active weather system. This will result in mild conditions.
Overnight lows will be in the upper 40s to lower 50s.

Wednesday will be a very windy day as an intense low pressure system
moves from the Central Plains to the Greet Lakes and a trailing
cold front approaches our area from the west. Frequent wind gusts
of 30 to 40 mph will develop, with gusts likely peaking over 40
mph in the afternoon for areas west of the Plateau. Along with the
windy conditions, SPC has our area (west of the Plateau), under a
Marginal Risk for severe storms Wednesday afternoon and evening.
This setup looks nothing like the severe pattern we had over the
weekend. In fact, this setup is questionable for producing any
storms at all. Wind fields will be strong and shear will be plenty
enough for severe wx. However, moisture return and instability
will be lacking. Dew points may not reach 50 and average rainfall
is expected to be less than one quarter of an inch. If any
surface-based storms do form along a narrow axis of deeper
moisture just ahead of the front, they could contain some
enhanced local wind gusts.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 1040 PM CDT Mon Mar 17 2025

Post frontal scattered showers will occur Thursday as much cooler
air sweeps in with gusty north winds behind the front. There will
be enough cold air for some snowflakes to mix in Thursday morning at
higher elevations of the Plateau. Highs Thursday will reach only
the 40s to lower 50s. Wind gusts are expected to be around 30mph.

Late week, the large scale pattern will continue to be very wavy and
progressive. This pattern will bring a couple of low pressure
systems across the northern states. Cold fronts trailing from the
low centers will cross the southern states with episodes of
showers, breezy conditions and temperature swings. Here in Middle
TN, after dry wx Thursday night and Friday, the first of these
waves will bring some showers Friday night into early Saturday.
Rainfall amounts from this fast moving system are expected to
be less than one quarter inch. The next active system will come
in for Sunday into Monday. It promises to be a stronger system with
some thunderstorms (maybe strong) and gusty winds. Rainfall
amounts are expected to range from one half to 1 inch.

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM CDT Tue Mar 18 2025

VFR conditions to continue through this TAF period. TAFs reflect
a wind forecast, which includes increasing southerlies this
morning into the afternoon. Expect 10-14 kts with gusts of 20-25
kts at times. Winds may not decrease much after 00z due to an
increasing pressure gradient associated with a system in the
Plains. High clouds appear to increase after 00z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      77  52  74  42 /   0   0  50  70
Clarksville    77  53  73  39 /   0   0  70  40
Crossville     71  47  70  36 /   0   0   0  90
Columbia       74  51  72  39 /   0   0  50  60
Cookeville     71  50  71  38 /   0   0  10  90
Jamestown      73  48  72  36 /   0   0   0  90
Lawrenceburg   73  51  72  39 /   0   0  50  70
Murfreesboro   74  51  73  39 /   0   0  40  80
Waverly        75  53  70  37 /   0   0  70  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION.....Sizemore

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 5:17 AM CDTRiver Flood AdvisoryOHXPerry2 hr
Mar 18, 5:27 AM CDTRiver Flood AdvisoryOHXGiles5 hr

Nearby

Wind Advisories in Tennessee, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.